|The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=29&m=3755872|
|Posted By : hanginin - 12/9/2016 7:58 AM|
|Hello to everyone. I am an old newbie to this forum. I have been here before but not for a long time.|
It is good to see there is lots of support for this albatross we share.
Today I am really struggling, well for sometime now. I have had yet another diagnosis thanks to my auto-immune issues. It was April of this year when I was diagnosed with ITP, it is low blood platelets.
I have been familiar with prednisone for many, many years at a replacement dose only and done well. Then with this new diagnosis things are so very different. I was put on 80 mg of pred and was on it for a month, then down to 40mg, then 30 and so on. Then my platelets dropped again so I had to do it allover again....then again, so three times total. I have never been so sick in my life. My hair falls out in hands full, of coarse I did not even recognize myself in the mirror, and my personality changed. I knew about pred and it's capabilities but had never had to deal with them before. it has been hideous. I think the worst is losing who you are.
My happy, inquisitive, life loving self went away. It was first replaced by jittery, sped-up, dizzy me. Not nice either. But now, having tapered for a couple of months to 10mg and holding, I feel absolutely flat. Which is hard. I am not myself. I liked myself. I want her back. She wanted to do and try everything and loved to laugh and join in. She was bright and knew how to go about any situation or problem that arose. Not this girl. She could care less about anything. Yet is not uncaring.
I remember of coarse what I have to do to be normal so I keep busy, and find things to smile about, but it's just not the same. I don't necessarily feel depressed, as I still want to do things and do take part, but now I just do it without the sparkle and the spirit. I have been patient, as I know this is a side effect, but holy smoke it's getting old and I am getting tired of dragging this other person around. So I spend allot more time alone and resting.
Anybody know what I am talking about? Is there anything that can be done? The ITP is not going away, so I am looking at Rituximab infusions soon. Can't imagine that will help my mood either...but I don't think the higher dose pred is going to be out of my life ever again and I just want to be able to live my very best life with the beast that is prednisone. Thanks so much for listening. keepn'on
|Posted By : couchtater - 12/10/2016 12:34 AM|
|I know that feeling. I think it is the "beast" that rides our back. It can sap our energy and emotions.|
I want to do things but it's like the old saying "the spirit is willing but the flesh is weak".
Lupus, RA, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Depression, Allergies, diabetes, and benign familia tremors
When life throws you lemons....
Pick them up and throw them right back at them! :))